Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 27, 2007, 8:33 PM CDT for Jim Hogg County, Starr County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 27, 2007, 10:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Jim Hogg County, TX, Starr County, TX
The radar
The Corpus Christi radar (KCRP), 162 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 280133
FFWBRO
TXC247-427-280330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
833 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
WESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...EL SAUZ...
* UNTIL 1030 PM CDT
* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A STATIONARY THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUERRA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
LAT...LON 2641 9911 2629 9875 2659 9885 2697 9871
2701 9893 2675 9897
$$
KL2 follow-up statements
000
WGUS74 KBRO 280221
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
920 PM CDT WED JUN 27 2007
TXC247-427-280330-
JIM HOGG TX-STARR TX-
920 PM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
WESTERN STARR AND SOUTHWESTERN JIM HOGG COUNTIES...
AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. RADAR INDICATES RAINFALL RATES AROUND 4 INCHES PER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUERRA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2641 9911 2629 9875 2659 9885 2697 9871
2701 9893 2675 9897
$$
KL000
WGUS74 KBRO 280245
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 PM CDT WED JUN 27 2007
TXC247-427-280254-
JIM HOGG TX-STARR TX-
944 PM CDT WED JUN 27 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN STARR AND
SOUTHWESTERN JIM HOGG COUNTIES...
THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE BEGUN
TO MOVE NORTHWARD AND HAVE MOVED OUT OF THE WARNED AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 2641 9911 2629 9875 2659 9885 2697 9871
2701 9893 2675 9897
$$
KLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:52 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 27, 1:52 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 152 PM CDT WED JUN 27 2007 .DISCUSSION...PERSISTENT UPPER LEVEL TROUGHING ACROSS CTL TX REMAINS THE MAIN WX FEATURE INTO NEXT WEEK. NAM INITIALIZED CONVECTION OVER CTL TX SLIGHTLY BETTER SO WILL LEAN TOWARDS NAM AND BLEND TOWARDS GFS OVER THE WEEKEND. UPPER LEVEL RIDGE BUILDING INTO THE WEST IS FCST TO BUILD OVER THE UPPER LOW SHIFTING THIS FEATURE TO THE SW AS RIDGE FORCES ITS WAY INTO THE REGION. LATEST GUIDANCE DEPICTS THE UPPER LOW WILL BE IN A MORE FAVORABLE LOCATION BY THIS WEEKEND TO AID IN CONVECTIVE DEVELOPMENT. THIS COULD LEAD TO A FAIRLY WET SCENARIO AS A TROPICAL WAVE CURRENTLY OVER WRN CUBA IS FCST TO APPROACH THE REGION DURING THE WEEKEND. FCST SOUNDINGS DEPICT PWS AT OR OVER 2 INCHES THROUGH MON AS THIS TROPICAL AIRMASS ADVECTS INTO THE REGION. WILL TREND BELOW MEXMOS GUIDANCE FOR TEMPS AND POPS IN THE LONG RANGE AS CONFIDENCE REMAINS LOW AS MODELS CONTINUE TO HAVE PROBLEMS RESOLVING MOVEMENT OF THE UPPER LOW. && .MARINE...AT 1 PM BUOY 20 REPORTED SOUTHEAST WINDS AT 6 KNOTS WITH GUSTS TO 8 KNOTS AND SEAS AT 5 FEET WITH AN 8 SECOND PERIOD. A HIGH PRESSURE RIDGE EXTENDING INTO THE MARINE AREAS WILL MAINTAIN SOUTHEASTERLY WINDS ACROSS THE COASTAL WATERS THROUGH THIS WEEKEND. WINDS AND SEAS WILL DIMINISH THIS AFTERNOON AS THE PRESSURE GRADIENT DECREASES OVER THE AREA. LIGHT TO MODERATE WINDS AND SEAS WILL PREVAIL ACROSS THE MARINE AREAS TONIGHT THROUGH EARLY NEXT WEEK. && .AVIATION...VFR TO MVFR CONDITIONS WITH PARTLY CLOUDY TO MOSTLY CLOUDY SKIES AND MODERATE TO MODERATE AND GUSTY SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS WILL DIMINISH THIS AFTERNOON BECOMING LIGHT OVERNIGHT THEN MODERATE ON THURSDAY. VFR TO MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 92 78 91 / 10 10 10 20 BROWNSVILLE 76 93 76 92 / 10 10 10 20 HARLINGEN 74 94 75 93 / 10 10 10 20 MCALLEN 76 96 75 95 / 10 10 20 20 RIO GRANDE CITY 76 95 75 96 / 10 10 20 20 SOUTH PADRE ISLAND 79 88 79 88 / 10 10 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135 THROUGH 01Z THURSDAY. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/63
Hazardous weather outlook, Jun 27, 10:40 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1040 AM CDT WED JUN 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1040 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH EARLY THIS EVENING DUE TO THE WINDS. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OFFSHORE GULF WATERS DUE TO THE SEAS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:19 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 41 min |
| Jun 27, 9:21 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| Jun 27, 9:56 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 49 min |
| Jun 27, 9:58 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 47 min |
| Jun 28, 5:14 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 2 hr |
| Jun 28, 6:09 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.